U.S. doctors online nowAsk doctors free
Eastpointe, MI
A member asked about a 41-year-old male:

My ex-husband is a heroin addict. he has pretty severe pitting edema in his legs and i'm wondering if that can be from the heroin use...

2 doctor answers2 doctors weighed in
Dr. Michael Kleerekoper
A Verified Doctoranswered
Endocrinology 53 years experience
Heroin addict: If you are not connecting with him there is little you can do. If you think he will listen to you and go to see a doctor please try and take him to a doctor. Heroin addiction is regrettably common but really needs attention.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Ed Friedlander
Pathology 46 years experience
Very likely: This may be heroin user's glomerulonephritis (a vicious kidney disease), bacterial endocarditis causing heart failure, or any of a variety of other illnesses. It's his business whether he goes to get seen. You have my sympathy. Best wishes.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated May 6, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.